|Interferon Side Effects
Nov 21, 2004
My husband has Hep C and has had it for over 30 yrs. He has now progressed to a level 4 and the docs what him to start interferon. We are scared to death about the side effects - we are self exployed, pay our own medical, have no life ins., and cannot afford more problems. What % of people have the side effects and to what degree?
| Response from Dr. McGovern
I agree that with stage 4 disease it is extremely important for him to be treated as soon as possible.
Although I speak to my patients about a long list of side effects, most patients only experience a few of them -the most common one being fatigue. Most side effects can be treated with other medications which help relieve the symptoms. Follow-up with your physician is very important so side effects, including blood count abnormalities, can be watched closely. If he develops anemia or low white blood counts, other medications can treat those problems also. Furthermore, some patients tolerate the medications very well and have few side effects.
However, with stage 4 disease, he needs to start therapy right away. He also needs to know that taking all the medications (pegylated interferon and ribavirin) without missing doses will be very important. Dr. McGovern
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Thrush Sign Of Seroconversion
- HIV Infection Risk Blowjob From A Prostitute
- Burning Penis After Anal Sex Bottom Worried I Have HIV
- Itchy Red Spots After Sensual Massage Sign Of HIV AIDS
- Psoriasis After Rubbing Penis Worried I Have HIV
- Sore On Mouth After Touching Sperm Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.